Advanced

Anaphylactoid reactions and nephrotic syndrome - A considerable risk during factor IX treatment in patients with haemophilia B and inhibitors : A report on the outcome in two brothers

Tengborn, L. LU ; Hansson, S. LU ; Fasth, A.; Lübeck, P. O.; Berg, A. LU and Ljung, R. LU (1998) In Haemophilia 4(6). p.854-859
Abstract

Anaphylaxis/anaphylactoid reactions have recently been reported after few treatments with factor IX concentrates in patients with haemophilia B at the same time as inhibitors to factor IX were demonstrated. In some of these cases nephrotic syndrome has appeared during immune tolerance induction (ITI) with high doses of factor IX concentrates. Gene deletions seem to be associated with a high risk of developing antibodies to factor IX. This report presents two brothers with deletion of 1 bp in exon f of the factor IX gene. Both showed anaphylactoid reactions and they were desensitized using slow i.v. injections of factor IX. At the time of anaphylaxis, inhibitors of factor IX in a low titre could be demonstrated. The elder brother... (More)

Anaphylaxis/anaphylactoid reactions have recently been reported after few treatments with factor IX concentrates in patients with haemophilia B at the same time as inhibitors to factor IX were demonstrated. In some of these cases nephrotic syndrome has appeared during immune tolerance induction (ITI) with high doses of factor IX concentrates. Gene deletions seem to be associated with a high risk of developing antibodies to factor IX. This report presents two brothers with deletion of 1 bp in exon f of the factor IX gene. Both showed anaphylactoid reactions and they were desensitized using slow i.v. injections of factor IX. At the time of anaphylaxis, inhibitors of factor IX in a low titre could be demonstrated. The elder brother responded well after a short time on ITI and has no spontaneous bleedings on regular prophylaxis although in a somewhat higher dose than expected. On the other hand, in spite of comparable regimens, the younger brother has so far been resistant to ITI. Moreover, during treatment with extremely high doses of factor IX concentrate he developed nephrotic syndrome which only slowly subsided after treatment with corticosteroids and withdrawal of factor IX.

(Less)
Please use this url to cite or link to this publication:
author
organization
publishing date
type
Contribution to journal
publication status
published
keywords
Anaphylactoid reactions, Haemophilia B, Inhibitors of factor IX, Nephrotic syndrome
in
Haemophilia
volume
4
issue
6
pages
854 - 859
publisher
Federation of European Neuroscience Societies and Blackwell Publishing Ltd
external identifiers
  • Scopus:0031743696
ISSN
1351-8216
DOI
10.1046/j.1365-2516.1998.00190.x
language
English
LU publication?
yes
id
1e9e7fa6-4990-4ef4-af96-b18ff9968d5d
date added to LUP
2016-11-08 15:18:56
date last changed
2016-11-29 08:24:23
@misc{1e9e7fa6-4990-4ef4-af96-b18ff9968d5d,
  abstract     = {<p>Anaphylaxis/anaphylactoid reactions have recently been reported after few treatments with factor IX concentrates in patients with haemophilia B at the same time as inhibitors to factor IX were demonstrated. In some of these cases nephrotic syndrome has appeared during immune tolerance induction (ITI) with high doses of factor IX concentrates. Gene deletions seem to be associated with a high risk of developing antibodies to factor IX. This report presents two brothers with deletion of 1 bp in exon f of the factor IX gene. Both showed anaphylactoid reactions and they were desensitized using slow i.v. injections of factor IX. At the time of anaphylaxis, inhibitors of factor IX in a low titre could be demonstrated. The elder brother responded well after a short time on ITI and has no spontaneous bleedings on regular prophylaxis although in a somewhat higher dose than expected. On the other hand, in spite of comparable regimens, the younger brother has so far been resistant to ITI. Moreover, during treatment with extremely high doses of factor IX concentrate he developed nephrotic syndrome which only slowly subsided after treatment with corticosteroids and withdrawal of factor IX.</p>},
  author       = {Tengborn, L. and Hansson, S. and Fasth, A. and Lübeck, P. O. and Berg, A. and Ljung, R.},
  issn         = {1351-8216},
  keyword      = {Anaphylactoid reactions,Haemophilia B,Inhibitors of factor IX,Nephrotic syndrome},
  language     = {eng},
  number       = {6},
  pages        = {854--859},
  publisher    = {ARRAY(0x8db18c0)},
  series       = {Haemophilia},
  title        = {Anaphylactoid reactions and nephrotic syndrome - A considerable risk during factor IX treatment in patients with haemophilia B and inhibitors : A report on the outcome in two brothers},
  url          = {http://dx.doi.org/10.1046/j.1365-2516.1998.00190.x},
  volume       = {4},
  year         = {1998},
}